| Catalog Number |
J335H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/28/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an appendectomy on (b)(6) 2023 and suture was used.The surgeon was stitching an anchor suture for the hasson cannula as she normally does.Suture needle snapped and broke in half.The surgeon had to retrieve the broken piece with the aid of x-ray.The surgery was delayed 45 min.The procedure was completed successfully.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was done to retrieve the broken piece? for example, another incision? was there any additional tissue damage as a result of searching for the needle piece? was additional dissection required in other organs/tissues other than the target tissue? were there any unexpected outcomes or complications as a result of the prolonged surgery time?.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: the incision was enlarged in order for the surgeon to retrieve the broken piece, for it was migrated slightly away from the incision.The surgeon had to dug up and search for the broken piece only at the level of subcutaneous tissue with the aid of x-ray.No other organ involved.Aside from a larger incision, extra suturing/closing.There were no other apparent complication that i am aware of.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/28/2024.H6 component code: g07002 no device problem found.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample revealed that it was received, twelve unopened samples that pertain to product code j335h.Upon initial inspection, of the samples, no external damages were observed on the packets.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted to be as expected.The tip and body of the needles were examined under magnification and no defects or needle breakage were found.In addition, the samples were tested by resistance test to needle and met the requirements.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.